MAUDE Adverse Event Report: MEDSOURCE LABS CURAPLEX; CURASLIDE BC IV CATHETER 18G X 1 1/4"

MEDSOURCE LABS CURAPLEX; CURASLIDE BC IV CATHETER 18G X 1 1/4"
Model Number 1613-86218
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562); Blocked Connection (2888); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
At approximately 1140 on (b)(6) 26, a curaplex® curaslide¿ bc safety iv catheter with blood control, 18ga x 1.25in, was initiated on the patient.The package was opened by the provider and when the provider went to remove the cap of the needle, it came off as usual, but it sounded different.Rather than the typical click sound it usually makes, it felt like there was a double click, or potentially a crack of some kind.The provider thoroughly examined the needle prior to venipuncture and there was no obvious issue noted to the structural integrity of the needle, housing, or catheter.The provider performed the venipuncture with appropriate flash in the chamber and advanced the catheter per standard procedure.The provider held tamponade (though these catheters self-tamponade) and attempted to attach the saline-primed extension set.The provider was unable to get the extension set to attach to the catheter, as it would not enter the catheter hub space.Upon further examination, the provider noticed that the catheter hub was entirely occluded with plastic.(report number: mw5186061).
 
Additional Manufacturer Narrative
At approximately 1140 on (b)(6) 2026, a curaplex® curaslide¿ bc safety iv catheter with blood control, 18ga x 1.25in, was initiated on the patient.The package was opened by the provider and when the provider went to remove the cap of the needle, it came off as usual, but it sounded different.Rather than the typical click sound it usually makes, it felt like there was a double click, or potentially a crack of some kind.The provider thoroughly examined the needle prior to venipuncture and there was no obvious issue noted to the structural integrity of the needle, housing, or catheter.The provider performed the venipuncture with appropriate flash in the chamber, and advanced the catheter per standard procedure.The provider held tamponade (though these catheters self-tamponade) and attempted to attach the saline-primed extension set.The provider was unable to get the extension set to attach to the catheter, as it would not enter the catheter hub space.Upon further examination, the provider noticed that the catheter hub was entirely occluded with plastic.Investigation of retain samples from the same lot number is pending.

Brand Name
CURAPLEX
Common Device Name
CURASLIDE BC IV CATHETER 18G X 1 1/4"
Manufacturer (Section D)
MEDSOURCE LABS
8600 shelby ct
suite 100
chanhassen MN 55317
MDR Report Key25117132
Report Number3003674698-2026-01253
Device Sequence Number10289406
Product Code FOZ
UDI-Device Identifier00810094574161
UDI-Public00810094574161
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1613-86218
Device Catalogue Number1613-86218
Device Lot Number50713/0483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown